MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Model Number 828814PL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Dizziness (2194); Balance Problems (4401)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828814pl) was implanted in a (b)(6) year-old male patient on (b)(6) 2021.The patient had dizziness and imbalance after 10 to 12 weeks of implantation.The valve was explanted on (b)(6) 2022 and an "evd" was placed.The distal end of the shunt detached or broke.All the broken parts were recovered and no x-ray was required to assure no parts left in the patient because the broken valve was still attached to the distal catheter.The patient is in observation for several days and being followed by the neuro team.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6)) was returned for evaluation.Device history record (dhr) - lot 5407266 conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut/tear in the silicon housing along the siphon guard and a needle hole in the needle chamber were noted.The position of the rotation construct when valve was received was setting 4.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve functions.No root cause could be determined as the technician could not confirm any functional problem with the valve at the time of investigation.The possible root cause for the problem reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.The root cause for the cut/tear in the silicon housing along the siphon guard reported by the customer, is due to the damaged silicone housing, as noted in the ifu, silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14160281
Report Number3013886523-2022-00176
Device Sequence Number2944355
Product Code JXG
UDI-Device Identifier10381780529378
UDI-Public(01)10381780529378(17)260228(10)5407266
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number828814PL
Device Catalogue Number828814PL
Device Lot Number5407266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR
Patient SexMale